Alert archive / Alabama / Tornado Warnings in 2014
Tornado Warning 36, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 29, 2014, 3:52 AM CDT for Lee County, Russell County, Alabama. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 3:52 AM CDT (08:52 UTC)
- Expired
- Apr 29, 2014, 4:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
Counties Lee County, AL, Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 3:54 AM CDT | TSTM WND DMG | 4 Se Griffen Mill, AL | TREES DOWN ALONG HIGHWAYS 2087 AND 169. PEOPLE TRAPPED IN HOUSES ALONG HIGHWAY 2087 AND 202. POSSIBLE TORNADO. |
| Apr 29, 3:55 AM CDT | TSTM WND DMG | W Crawford, AL | REPORTS OF CHILDREN TRAPPED AT CRAWFORD GAS STATION NEAR STATE HIGHWAY 169 AND U.S. HIGHWAY 80. POSSIBLE TORNADO. |
| Apr 29, 3:56 AM CDT | TORNADO 3 | 5 Sse Griffen Mill, AL | *** 13 INJ *** A TORNADO TOUNCHED DOWN NEAR CRAWFORD DOWNING DOZENS OF TREES AS IT MOVED NORTHEAST INTO LEE COUNTY. IT STRENGTHENED NEAR HWY 169 WITH WINDS OF 140MPH WHERE 6 MANUFACTURED HOMES AND SEVERAL HOUSES WERE DAMAGED OR DESTROYED. ALONG THE REMAINDER O |
| Apr 29, 3:59 AM CDT | TSTM WND DMG | 4 Ese Griffen Mill, AL | MULTIPLE TREES DOWN. ROADS IMPASSABLE. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:59 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
085
WFUS54 KBMX 290852
TORBMX
ALC081-113-290930-
/O.NEW.KBMX.TO.W.0036.140429T0852Z-140429T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 AM CDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
NORTH CENTRAL RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 430 AM CDT
* AT 350 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED 6 MILES SOUTH OF GRIFFEN MILL...OR 14 MILES SOUTHWEST
OF SMITHS...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMITHS...PHENIX CITY...BLEECKER...LADONIA...SMITHS STATION...
CRAWFORD...LADONIA SPORTS COMPLEX AND MONTEREY HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3240 8532 3249 8535 3262 8508 3258 8506
3252 8500 3250 8499 3246 8499
TIME...MOT...LOC 0852Z 253DEG 43KT 3246 8527
$$
GRANTHAM3 follow-up statements
299
WWUS54 KBMX 290902
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CDT TUE APR 29 2014
ALC113-290912-
/O.CAN.KBMX.TO.W.0036.000000T0000Z-140429T0930Z/
RUSSELL AL-
402 AM CDT TUE APR 29 2014
...THE TORNADO WARNING FOR NORTH CENTRAL RUSSELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3251 8506 3248 8506 3247 8507 3247 8516
3247 8522 3252 8524 3262 8508 3258 8506
3251 8500
TIME...MOT...LOC 0902Z 245DEG 43KT 3251 8515
$$
ALC081-290930-
/O.CON.KBMX.TO.W.0036.000000T0000Z-140429T0930Z/
LEE AL-
402 AM CDT TUE APR 29 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LEE COUNTY
UNTIL 430 AM CDT...
...TORNADO EMERGENCY SOUTHEASTERN FOR LEE COUNTY...
AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED 5 MILES SOUTHEAST OF
GRIFFEN MILL...OR 7 MILES SOUTHWEST OF SMITHS...MOVING NORTHEAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHS...SMITHS STATION AND MONTEREY HEIGHTS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3251 8506 3248 8506 3247 8507 3247 8516
3247 8522 3252 8524 3262 8508 3258 8506
3251 8500
TIME...MOT...LOC 0902Z 245DEG 43KT 3251 8515
$$
GRANTHAM032
WWUS54 KBMX 290910
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 AM CDT TUE APR 29 2014
ALC081-290930-
/O.CON.KBMX.TO.W.0036.000000T0000Z-140429T0930Z/
LEE AL-
410 AM CDT TUE APR 29 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LEE COUNTY
UNTIL 430 AM CDT...
AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR SMITHS STATION...OR
NEAR SMITHS...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN LEE COUNTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3255 8508 3253 8511 3256 8516 3262 8508
3258 8506 3257 8505
TIME...MOT...LOC 0911Z 225DEG 33KT 3257 8510
$$
GRANTHAM892
WWUS54 KBMX 290917
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 AM CDT TUE APR 29 2014
ALC081-290927-
/O.CAN.KBMX.TO.W.0036.000000T0000Z-140429T0930Z/
LEE AL-
417 AM CDT TUE APR 29 2014
...THE TORNADO WARNING FOR EAST CENTRAL LEE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3255 8508 3253 8511 3256 8516 3262 8508
3258 8506 3257 8505
TIME...MOT...LOC 0917Z 225DEG 33KT 3261 8505
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 29, 12:49 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 12:49 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1249 AM CDT TUE APR 29 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... RAPID DESTABILIZATION IS HAPPENING IN THE WARM MOIST BOUNDARY LAYER. CLOUD COVER IS SCATTERED TO BROKEN ACROSS THE FORECAST AREA AND TEMPERATURES HAVE WARMED SIGNIFICANTLY UP INTO THE LOW TO MID 80S ACROSS THE FORECAST AREA WITH DEWPOINTS IN THE MID 60S TO NEAR 70. THESE CONDITIONS HAVE YIELDED EXTREME SBCAPE VALUES OF NEAR 2000 TO 3000 J/KG. THE 18Z BMX SOUNDING INDICATES THAT THE CAP SHOULD BE GONE BY NOW WITH TEMPERATURES CURRENTLY IN THE 80S. THE 0-1 KM SRH IS CURRENTLY AROUND 100-200 M2/S2 ACROSS THE FORECAST AREA. WE WILL HAVE TO WATCH THE LOW LEVEL SHEAR CAREFULLY TONIGHT AS THE MODELS DIFFER ON HOW MUCH THE SHEAR RAMPS UP OVER THE AREA. MOST OF THE HI-RES MODELS HAVE BEEN INDICATING A SECONDARY LOW DEVELOPING JUST TO THE NORTHWEST THAT CAUSES THE WIND FIELDS TO BECOME MORE SOUTH-SOUTHEASTERLY ACROSS THE FORECAST AREA. IF THIS WERE TO HAPPEN 0-1 KM SRH VALUES WOULD BUMP UP ANYWHERE FROM 250-400 M2/S2. EXPECT THE CAPE WILL DECREASE SOME WITH THE LOSS OF DAYTIME HEATING BUT THIS SHOULD NOT PLAY A MAJOR FACTOR IN LIMITING THE THREAT. DUE TO THE COMBINATION OF THE SEVERE WEATHER PARAMETERS A STRONG TO VIOLENT TORNADO CANNOT BE RULED OUT OVER NORTHWESTERN PORTIONS OF THE FORECAST AREA. IN ADDITION...THE SPC HAS UPGRADED THE SWODY1 TO A HIGH RISK ACROSS PORTIONS OF NORTHWESTERN ALABAMA. THE MAIN THREAT AREA WILL BE OVER THE NORTHWESTERN HALF OF CENTRAL ALABAMA BUT CANNOT RULE OUT SEVERE STORMS OR A TORNADO FURTHER TO THE EAST. THE LOW LEVEL JET WILL BEGIN TO WEAKEN LATE TONIGHT AND TOWARDS SUNRISE AND THUNDERSTORMS SHOULD BEGIN TO WEAKEN ACROSS THE SOUTHEAST COUNTIES. THIS IS A VERY SERIOUS THREAT AND SHOULD BE TAKEN AS SO. PLEASE BE SURE THAT YOU HAVE MULTIPLE WAYS TO RECEIVE SEVERE WEATHER ALERTS. DANGEROUS SEVERE WEATHER IS EXPECT THIS EVENING AND INTO THE OVERNIGHT HOURS. PLEASE HAVE ALERT SYSTEM THAT CAN WAKE YOU UP DURING THE MIDDLE OF THE NIGHT LIKE A NOAA WEATHER RADIO. THE THREAT TOMORROW LOOKS VERY SIMILAR TO TODAY. MODELS HAVE BEEN MORE PROGRESSIVE WITH THE LINE OF SEVERE THUNDERSTORMS AND HAVE PUSHED IT THROUGH THE FORECAST AREA NEAR DAYBREAK TOMORROW. IF THIS WERE TO HAPPEN...WE COULD SEE SOME BREAKS IN THE CLOUDS TOMORROW AS ANOTHER SHORTWAVE TROUGH ROTATES THROUGH THE BROAD UPPER LEVEL LOW. SBCAPE VALUES ONCE AGAIN PUSH UP TO 2000-3000 J/KG WITH AN INCREASE IN THE LOW LEVEL JET DUE TO THE INCOMING SHORTWAVE TROUGH. THUNDERSTORMS WILL DEVELOP WITH THE DIVERGENT FLOW ALOFT AND EXTREME INSTABILITY. SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN WITH TORNADOES...DAMAGING WINDS...LARGE HAIL AND FLOODING POSSIBLE ONCE AGAIN. THERE ARE STILL SOME UNCERTAINTIES BECAUSE THE THREATS ARE CONDITIONAL ON HOW THE SYSTEM EVOLVES TONIGHT. REGARDLESS...THESE TWO THREATS SHOULD BE TAKEN VERY SERIOUSLY...WE HAVE NOT HAD AN EVENT LIKE THIS IN CENTRAL ALABAMA IN SOMETIME. 05/MA && .AVIATION... 06Z TAF DISCUSSION. WELL THE LINE OF STORMS AND DAMAGING WINDS HAVE MOVED EAST OF BHM AND WILL ONLY AFFECT ANB...ASN...MGM AND TOI OVER THE NEXT 6 HOURS. BEHIND THE LINE LOOK FOR LOWER MVFR CIGS TO DEVELOP IN THE MOIST AND ABUNDANT AIRMASS. AS THE DAY PROGRESSES...WE WILL HAVE TO MONITOR FOR ISOLATED TO SCATTERED CONVECTION DEVELOPING DURING THE AFTERNOON. WILL NEED TO EVALUATE THIS A LITTLE BIT MORE AS CONFIDENCE IS LOW ON THE OVERALL DEVELOPMENT. NOTE...THE NATIONAL WEATHER SERVICE IS NOW ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED THROUGH AT LEAST MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS... KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 28, 11:40 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 PM CDT MON APR 28 2014 ALZ011>015-017>050-291200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1140 PM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A SIGNIFICANT THREAT OF SEVERE WEATHER...INCLUDING STRONG TORNADOES...WILL CONTINUE TO PROGRESS EASTWARD ACROSS CENTRAL ALABAMA OVERNIGHT. DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING ARE ALL POSSIBLE. THE THREAT AREA WILL BE GENERALLY EAST OF A JASPER TO LIVINGSTON LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE FOR ALL OF CENTRAL ALABAMA STARTING AROUND 3 PM TUESDAY AFTERNOON AND LASTING THROUGH TUESDAY NIGHT. TORNADOES...DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING WILL ALL BE POSSIBLE WITH THIS ROUND OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TONIGHT THROUGH TUESDAY NIGHT. 08/MK
In the hours before
Local storm report, Apr 29, 1:50 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TORNADO 2 W ADAMSVILLE 33.59N 87.00W
04/28/2014 JEFFERSON AL AMATEUR RADIO
MULTIPLE TREES DOWN. TREES ON HOUSE.
&&
08Local storm report, Apr 29, 1:51 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 AM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 3 S PIGEYE 34.25N 87.93W
04/28/2014 MARION AL 911 CALL CENTER
HOUSES DAMAGED ALONG COUNTY ROAD 32 NORTH OF HAMILTON.
POSSIBLE TORNADO
0559 PM TSTM WND DMG 6 NE WESTON 34.22N 87.97W
04/28/2014 MARION AL EMERGENCY MNGR
TREES DOWN AND A BARN BLOWN DOWN NORTH OF HAMILTON.
POSSIBLE TORNADO DAMAGE.
0633 PM TSTM WND DMG 1 SW STAR 33.67N 88.18W
04/28/2014 LAMAR AL AMATEUR RADIO
NUMEROUS TREES DOWN ALONG COUNTY ROAD 9 FROM THE STAR
COMMUNITY TO THE STATE LINE. POSSIBLE TORNADO.
0658 PM TSTM WND DMG 5 N ETHELSVILLE 33.49N 88.23W
04/28/2014 PICKENS AL FIRE DEPT/RESCUE
HOME COLLAPSED, CAMPER TRAILER BLOWN AWAY, PERSONS
TRAPPED ALONG CASTON ROAD, NEAR COUNTY ROAD 53. FIRE
RESCUE ON THE SCENE. POSSIBLE TORNADO.
0708 PM TSTM WND DMG 4 NNE BLUFF 33.88N 87.89W
04/28/2014 FAYETTE AL BROADCAST MEDIA
TREES DOWN ALONG HIGHWAY 107 BETWEEN COUNTY ROAD 51 AND
COUNTY ROAD 36. POSSIBLE TORNADO.
0738 PM TSTM WND DMG 5 ESE WINFIELD 33.91N 87.71W
04/28/2014 FAYETTE AL EMERGENCY MNGR
ROOF BLOWN OFF HOME IN GLEN ALLEN. POSSIBLE TORNADO.
0755 PM TORNADO 5 W ELDRIDGE 33.92N 87.71W
04/28/2014 MARION AL 911 CALL CENTER
TORNADO REPORTED BY PUBLIC TO 911 CENTER OF TORNADO ON
GROUND ALONG HIGHWAY 118 WEST OF ELDRIDGE.
0840 PM TSTM WND DMG 5 E JASPER 33.85N 87.18W
04/28/2014 WALKER AL AMATEUR RADIO
DAMAGE ALONG HIGHWAY 69 NEAR GRAVES PATE ROAD IN BOLDO.
ROOF IN THE ROAD. TREES AND POWERLINES DOWN. POSSIBLE
TORNADO.
0843 PM FUNNEL CLOUD 2 W SIPSEY 33.82N 87.12W
04/28/2014 WALKER AL TRAINED SPOTTER
0922 PM TSTM WND DMG 6 SSE YORK 32.42N 88.27W
04/28/2014 SUMTER AL FIRE DEPT/RESCUE
TWO HOMES HAD SIGNIFICANT DAMAGE, 1 FIRE STATION DAMAGED,
1 BUSINESS DAMAGED, SEVERAL HOMES WITH MINOR DAMAGE,
NUMEROUS TREES BLOWN DOWN. POSSIBLE TORNADO.
1003 PM TORNADO 1 NW KIMBERLY 33.77N 86.81W
04/28/2014 JEFFERSON AL 911 CALL CENTER
CONFIRMED TORNADO ON THE GROUND. KIMBERLY FIRE DEPARTMENT
DESTROYED.
1009 PM TORNADO 5 SSE TUSCALOOSA 33.14N 87.54W
04/28/2014 TUSCALOOSA AL EMERGENCY MNGR
TORNADO CONFIRMED CROSSING BEAR CREEK ROAD.
1015 PM TORNADO 2 W ADAMSVILLE 33.59N 87.00W
04/28/2014 JEFFERSON AL AMATEUR RADIO
MULTIPLE TREES DOWN. TREES ON HOUSE.
1018 PM TORNADO 1 S GRAYSVILLE 33.62N 86.97W
04/28/2014 JEFFERSON AL 911 CALL CENTER
CONFIRMED TORNADO. DAMAGE OCCURRED TO THE KANGEROO GAS
STATION OFF OF HIGHWAY 78.
&&
08Local storm report, Apr 29, 2:30 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 AM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 4 W HAMILTON 34.15N 88.06W
04/28/2014 MARION AL LAW ENFORCEMENT
STATE TROOPER CONFIRMED TORNADO ON GROUND AT STATE
HIGHWAY 78 AND HIGHWAY 19.
&&
08Local storm report, Apr 29, 2:44 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 AM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 6 NNE HAMILTON 34.21N 87.93W
04/28/2014 MARION AL LAW ENFORCEMENT
STATE TROOPER CONFIRMED TORNADO WAS STILL ON GROUND AT
GROVER DAVIS ROAD AND HIGHWAY 187.
&&
08Local storm report, Apr 29, 3:20 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 AM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 3 N HAMILTON 34.18N 87.98W
04/28/2014 MARION AL 911 CALL CENTER
OUTBUILDING DAMAGED OFF COUNTY ROAD 29.
&&
08Local storm report, Apr 29, 3:21 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 AM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 4 W HAMILTON 34.15N 88.06W
04/28/2014 MARION AL LAW ENFORCEMENT
STATE TROOPER CONFIRMED TORNADO ON GROUND AT STATE
HIGHWAY 78 AND HIGHWAY 19.
0540 PM TSTM WND DMG 3 N HAMILTON 34.18N 87.98W
04/28/2014 MARION AL 911 CALL CENTER
OUTBUILDING DAMAGED OFF COUNTY ROAD 29.
0540 PM TSTM WND DMG 3 S PIGEYE 34.25N 87.93W
04/28/2014 MARION AL 911 CALL CENTER
HOUSES DAMAGED ALONG COUNTY ROAD 32 NORTH OF HAMILTON.
POSSIBLE TORNADO
0545 PM TORNADO 6 NNE HAMILTON 34.21N 87.93W
04/28/2014 MARION AL LAW ENFORCEMENT
STATE TROOPER CONFIRMED TORNADO WAS STILL ON GROUND AT
GROVER DAVIS ROAD AND HIGHWAY 187.
0559 PM TSTM WND DMG 6 NE WESTON 34.22N 87.97W
04/28/2014 MARION AL EMERGENCY MNGR
TREES DOWN AND A BARN BLOWN DOWN NORTH OF HAMILTON.
POSSIBLE TORNADO DAMAGE.
0633 PM TSTM WND DMG 1 SW STAR 33.67N 88.18W
04/28/2014 LAMAR AL AMATEUR RADIO
NUMEROUS TREES DOWN ALONG COUNTY ROAD 9 FROM THE STAR
COMMUNITY TO THE STATE LINE. POSSIBLE TORNADO.
0658 PM TSTM WND DMG 5 N ETHELSVILLE 33.49N 88.23W
04/28/2014 PICKENS AL FIRE DEPT/RESCUE
HOME COLLAPSED, CAMPER TRAILER BLOWN AWAY, PERSONS
TRAPPED ALONG CASTON ROAD, NEAR COUNTY ROAD 53. FIRE
RESCUE ON THE SCENE. POSSIBLE TORNADO.
0708 PM TSTM WND DMG 4 NNE BLUFF 33.88N 87.89W
04/28/2014 FAYETTE AL BROADCAST MEDIA
TREES DOWN ALONG HIGHWAY 107 BETWEEN COUNTY ROAD 51 AND
COUNTY ROAD 36. POSSIBLE TORNADO.
0738 PM TSTM WND DMG 5 ESE WINFIELD 33.91N 87.71W
04/28/2014 FAYETTE AL EMERGENCY MNGR
ROOF BLOWN OFF HOME IN GLEN ALLEN. POSSIBLE TORNADO.
0755 PM TORNADO 5 W ELDRIDGE 33.92N 87.71W
04/28/2014 MARION AL 911 CALL CENTER
TORNADO REPORTED BY PUBLIC TO 911 CENTER OF TORNADO ON
GROUND ALONG HIGHWAY 118 WEST OF ELDRIDGE.
0840 PM TSTM WND DMG 5 E JASPER 33.85N 87.18W
04/28/2014 WALKER AL AMATEUR RADIO
DAMAGE ALONG HIGHWAY 69 NEAR GRAVES PATE ROAD IN BOLDO.
ROOF IN THE ROAD. TREES AND POWERLINES DOWN. POSSIBLE
TORNADO.
0843 PM FUNNEL CLOUD 2 W SIPSEY 33.82N 87.12W
04/28/2014 WALKER AL TRAINED SPOTTER
0922 PM TSTM WND DMG 6 SSE YORK 32.42N 88.27W
04/28/2014 SUMTER AL FIRE DEPT/RESCUE
TWO HOMES HAD SIGNIFICANT DAMAGE, 1 FIRE STATION DAMAGED,
1 BUSINESS DAMAGED, SEVERAL HOMES WITH MINOR DAMAGE,
NUMEROUS TREES BLOWN DOWN. POSSIBLE TORNADO.
1003 PM TORNADO 1 NW KIMBERLY 33.77N 86.81W
04/28/2014 JEFFERSON AL 911 CALL CENTER
CONFIRMED TORNADO ON THE GROUND. KIMBERLY FIRE DEPARTMENT
DESTROYED.
1009 PM TORNADO 5 SSE TUSCALOOSA 33.14N 87.54W
04/28/2014 TUSCALOOSA AL EMERGENCY MNGR
TORNADO CONFIRMED CROSSING BEAR CREEK ROAD.
1015 PM TORNADO 2 W ADAMSVILLE 33.59N 87.00W
04/28/2014 JEFFERSON AL AMATEUR RADIO
MULTIPLE TREES DOWN. TREES ON HOUSE.
1018 PM TORNADO 1 S GRAYSVILLE 33.62N 86.97W
04/28/2014 JEFFERSON AL 911 CALL CENTER
CONFIRMED TORNADO. DAMAGE OCCURRED TO THE KANGEROO GAS
STATION OFF OF HIGHWAY 78.
&&
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:12 PM CDT | Tornado Warning | BMX | Fayette, Lamar | 63 min |
| Apr 28, 7:23 PM CDT | Tornado Warning | BMX | Fayette, Marion, Walker | 67 min |
| Apr 28, 7:27 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens | 48 min |
| Apr 28, 7:47 PM CDT | Tornado Warning | BMX | Marion, Winston | 58 min |
| Apr 28, 7:47 PM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 43 min |
| Apr 28, 7:53 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 52 min |
| Apr 28, 8:03 PM CDT | Tornado Warning | BMX | Winston | 42 min |
| Apr 28, 8:06 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 54 min |
| Apr 28, 8:24 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 36 min |
| Apr 28, 8:30 PM CDT | Tornado Warning | BMX | Walker | 30 min |
| Apr 28, 8:41 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 49 min |
| Apr 28, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 63 min |
| Apr 28, 8:46 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 59 min |
| Apr 28, 8:58 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 47 min |
| Apr 28, 9:00 PM CDT | Tornado Warning | BMX | Pickens | 45 min |
| Apr 28, 9:07 PM CDT | Tornado Warning | BMX | Sumter | 53 min |
| Apr 28, 9:24 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Tuscaloosa | 51 min |
| Apr 28, 9:24 PM CDT | Tornado Warning | BMX | Jefferson | 66 min |
| Apr 28, 9:45 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 45 min |
| Apr 28, 9:48 PM CDT | Tornado Warning | BMX | Bibb, Hale, Tuscaloosa | 27 min |
| Apr 28, 9:52 PM CDT | Tornado Warning | BMX | Jefferson | 53 min |
| Apr 28, 10:01 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 59 min |
| Apr 28, 10:06 PM CDT | Tornado Warning | BMX | Tuscaloosa | 54 min |
| Apr 28, 10:22 PM CDT | Tornado Warning | BMX | Jefferson | 38 min |
| Apr 28, 10:29 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Marengo, Perry | 61 min |
| Apr 28, 10:41 PM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa | 64 min |
| Apr 28, 11:16 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Elmore, Marengo and 1 more | 89 min |
| Apr 28, 11:28 PM CDT | Tornado Warning | BMX | Blount, Etowah | 62 min |
| Apr 29, 12:08 AM CDT | Tornado Warning | BMX | Chilton, Coosa | 67 min |
| Apr 29, 12:23 AM CDT | Tornado Warning | BMX | Etowah | 52 min |
| Apr 29, 12:29 AM CDT | Tornado Warning | BMX | Blount | 61 min |
| Apr 29, 12:51 AM CDT | Tornado Warning | BMX | Etowah | 54 min |
| Apr 29, 1:25 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 65 min |
| Apr 29, 1:30 AM CDT | Tornado Warning | BMX | Clay | 45 min |
| Apr 29, 1:30 AM CDT | Tornado Warning | BMX | Autauga, Elmore | 60 min |
| Apr 29, 1:36 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 54 min |
| Apr 29, 2:05 AM CDT | Tornado Warning | BMX | Elmore, Macon, Montgomery | 55 min |
| Apr 29, 3:03 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 57 min |
| Apr 29, 3:23 AM CDT | Tornado Warning | BMX | Pike | 37 min |
| Apr 29, 3:30 AM CDT | Tornado Warning | BMX | Lee, Macon | 30 min |
| Apr 29, 5:23 AM CDT | Dense Fog Advisory | BMX | Fayette, Greene, Hale, Lamar, Marengo, Marion and 5 more | 4 hr |
| Apr 29, 10:00 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Apr 29, 5:48 PM CDT | Special Weather Statement | BMX | Winston | 42 min |
| Apr 29, 5:50 PM CDT | Special Weather Statement | BMX | Pickens | 40 min |
Nearby
Tornado Warnings in Alabama, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.